Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 61, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 13, 2025, 6:02 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2025, 6:02 AM CDT (11:02 UTC)
- Expired
- Jul 13, 2025, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
543
WGUS54 KTSA 131102
FFWTSA
OKC023-127-131430-
/O.NEW.KTSA.FF.W.0061.250713T1102Z-250713T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
602 AM CDT Sun Jul 13 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Choctaw County in southeastern Oklahoma...
Southern Pushmataha County in southeastern Oklahoma...
* Until 930 AM CDT.
* At 602 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts of
1 to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hugo... Antlers...
Boswell... Rattan...
Soper... Oleta...
Messer... Kellond...
Snow... Kosoma...
Kent... Cloudy...
Goodland... Nashoba...
Dela... Finley...
Apple... Speer...
Corinne... Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3439 9559 3456 9505 3440 9505 3426 9515
3397 9554 3398 9594 3415 9594 3416 9577
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
603
WGUS74 KTSA 131421
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
921 AM CDT Sun Jul 13 2025
OKC023-127-131431-
/O.EXP.KTSA.FF.W.0061.000000T0000Z-250713T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw OK-Pushmataha OK-
921 AM CDT Sun Jul 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 930 AM CDT THIS MORNING FOR
NORTHWESTERN CHOCTAW AND SOUTHERN PUSHMATAHA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT Sunday for portions
of Arkansas and Oklahoma.
&&
LAT...LON 3439 9559 3456 9505 3440 9505 3426 9515
3397 9554 3398 9594 3415 9594 3416 9577
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 12:11 AM CDT, 5 hours 51 minutes earlier. Its key messages:
- Issued at 1207 AM CDT Sun Jul 13 2025
- Scattered to numerous showers and thunderstorms will continue today and likely lasting into Monday, with potential for locally heavy rainfall. A Flood Watch remains in effect until 7 PM this evening for all of the NWS Tulsa forecast area.
- Rain/storm chances become more diurnally driven by Tuesday, with the best coverage shifting to the northeast of the area.
- A weak front approaching the area from the north will continue to bring chances for storms Wednesday and Thursday.
- Storm chances drop off by the end of the week as ridging tries to build in aloft.
Area forecast discussion, Jul 13, 12:11 AM CDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1211 AM CDT Sun Jul 13 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 1207 AM CDT Sun Jul 13 2025
- Scattered to numerous showers and thunderstorms will continue today
and likely lasting into Monday, with potential for locally
heavy rainfall. A Flood Watch remains in effect until 7 PM this
evening for all of the NWS Tulsa forecast area.
- Rain/storm chances become more diurnally driven by Tuesday,
with the best coverage shifting to the northeast of the area.
- A weak front approaching the area from the north will continue
to bring chances for storms Wednesday and Thursday.
- Storm chances drop off by the end of the week as ridging tries
to build in aloft.
&&
.SHORT TERM...
(Today)
Issued at 1207 AM CDT Sun Jul 13 2025
Mid-level trough/MCV currently over the southern KS will shift over
northeast OK by mid-late morning. At the surface, a weak frontal
boundary should remain stationary across east-central OK and
southeast KS through the daytime. Consensus in global and hi-res
model data suggest showers and thunderstorms will increase in
coverage on the southern and eastern periphery of the MCV, across
southeast OK and northwest AR, a few hours after midnight and
through the morning hours. Locally heavy rainfall/flooding remains
the primary threat, though there may be enough instability for
marginally severe downbursts with more organized activity. Despite a
somewhat worked-over atmosphere after convection in the morning,
another round of diurnally-driven showers and thunderstorms seems
probable sometime mid-late afternoon as some destabilization occurs.
Daytime heating, lingering MCV, and leftover outflow boundaries
should cause scattered to numerous showers and storms, with hi-res
models focusing convection mostly across southeast OK and western
AR. This is also where the highest PWATs (2+ inches) will be located
by the afternoon. Rainfall amounts will vary (maybe greatly) from
location to location, but in general, additional rainfall amounts 2+
inches will be possible today. A plethora of cloud cover and
rainfall will keep temperatures unseasonably cool for mid-July.
Afternoon highs will generally reach the low-mid 80s.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 1207 AM CDT Sun Jul 13 2025
The mid-level trough axis and associated vorticity lobe will park
itself and become nearly stationary over the forecast area tonight
and through much of the day on Monday, maybe even beyond Monday.
Latest 00z run of the HRRR suggests a decrease in precipitation
after sunset this evening and into the overnight hours. Maintained a
chance of showers and storms given the juicy environment and trough
over the area. Otherwise, tonight should be mostly dry with
overnight lows dropping into the upper 60s to lower 70s.
Isolated to scattered diurnally-driven convection looks probable
again Monday and through at least Wednesday as the upper-level
trough finally begins to lift northeast out of the area thereafter.
A weak cold front will try and approach the forecast area sometime
Wednesday or Thursday, but likely will not be strong enough to push
through. Long-range models hint at showers and storms may accompany
the frontal boundary as it approaches, and may push into northeast
OK and northwest AR Wednesday night into Thursday. Beyond Thursday,
models and ensembles indicate mid/upper-level ridging finally
beginning to build in over the southern CONUS by late in the week
and into next weekend. With that said, temperatures will trend
warmer and precipitation will trend drier each day through the long-
term period.
&&
.AVIATION...
(06Z TAFS)
Issued at 1207 AM CDT Sun Jul 13 2025
Scattered showers and isolated thunderstorms will continue through
the night, though coverage will generally wind down somewhat the
next few hours. Ceilings will come down to 700-2000 ft for all
areas tonight with some slight visibility reductions, especially
in heavier showers. Storm activity will ramp back up near daybreak
and into the afternoon for KMLC up through northwest Arkansas.
Storms will produce heavy rainfall and frequent lightning.
Ceilings will gradually lift during the day, breaking up by the
evening. Wind will generally be light and variable through the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 84 70 88 73 / 50 10 20 10
FSM 86 73 88 72 / 80 20 50 20
MLC 85 70 87 72 / 70 30 40 20
BVO 84 67 89 68 / 40 10 20 10
FYV 83 68 86 68 / 70 20 40 20
BYV 83 68 86 68 / 70 20 40 10
MKO 83 70 85 71 / 60 20 40 20
MIO 83 69 87 69 / 70 10 20 20
F10 83 69 86 70 / 50 20 30 20
HHW 84 70 87 71 / 70 40 40 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ049-053>076.
AR...Flood Watch through this evening for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...67
LONG TERM....67
AVIATION...06Hazardous weather outlook, Jul 13, 4:38 AM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 438 AM CDT Sun Jul 13 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141315- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 438 AM CDT Sun Jul 13 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Southeast of I-44. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast of I-44. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue across the area today, focusing southeast of I-44. Some of the storms are expected to produce very heavy rainfall, which may result in localized flash flooding. Severe weather is not expected, but a few storms could result in strong gusty winds. Temperatures will remain well below normal. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY TO THURSDAY...Thunderstorm Potential. FRIDAY TO SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Daily storm chances will continue for the next week. Severe weather is not anticipated to be widespread at this time, but locally heavy rainfall will be a concern each day. Storms will focus across the southeastern half of the area Monday to Tuesday before expanding north Wednesday. Coverage and intensity will dwindle towards next weekend. As this occurs temperatures will warm, with very high heat indices by next weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:03 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Jul 12, 7:30 PM CDT | Special Weather Statement | TSA | Haskell, Latimer | 30 min |
| Jul 12, 7:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Jul 12, 7:39 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 36 min |
| Jul 12, 7:58 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jul 12, 8:03 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 3 hr |
| Jul 12, 8:07 PM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Jul 12, 8:13 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pushmataha | 32 min |
| Jul 12, 8:28 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 3 hr |
| Jul 12, 8:32 PM CDT | Special Weather Statement | TSA | Adair | 28 min |
| Jul 12, 8:43 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| Jul 12, 9:10 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pushmataha | 2 hr |
| Jul 12, 9:41 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Jul 12, 9:44 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Jul 12, 10:10 PM CDT | Special Weather Statement | TSA | Delaware | 50 min |
| Jul 13, 5:24 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| Jul 13, 6:21 AM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 4 hr |
| Jul 13, 8:54 AM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.